Alert archive / Nevada / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2010, 5:23 PM PDT for Lincoln County, Nevada. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2010, 5:23 PM PDT (00:23 UTC)
- Expired
- Jul 30, 2010, 5:42 PM PDT
- In force
- 19 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:15 PM PDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 30, 2:15 PM PDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT FRI JUL 30 2010 .SYNOPSIS...THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN CAN BE EXPECTED OVER NORTHWEST ARIZONA AND JUST WEST OF THE COLORADO RIVER VALLEY THROUGH THE WEEKEND INTO EARLY NEXT WEEK. A DRIER AND MORE STABLE AIR MASS WILL REMAIN OVER MOST OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. && .SHORT TERM...STRONG THUNDERSTORMS DEVELOPED THIS AFTERNOON PRETTY MUCH WHERE EXPECTED...IN THE MOIST AND UNSTABLE AIR ACROSS MOHAVE AND EASTERN LINCOLN COUNTY. SOME OF THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND ISOLATED FLASH FLOODING IS POSSIBLE INTO THE EARLY EVENING HOURS. MODELS AND SATELLITE/RADAR LOOPS HINT AT A WEAK ANTICYCLONIC FLOW CENTERED OVER SOUTHWEST UTAH AND FAR SOUTHERN NEVADA. STORMS OVER MOHAVE COUNTY WERE MAINLY MOVING WEST WHILE STORMS ACROSS LINCOLN COUNTY WERE MOVING NORTHEAST. THUNDERSTORM CHANCES WILL CONTINUE THIS EVENING...MAINLY EAST OF THE SPRING MOUNTAINS BUT SHOULD MOSTLY DIE OFF SHORTLY AFTER SUNSET. MODEL STREAMLINE FORECASTS SHOW THE ANTICYCLONIC CIRCULATION MOVING OVER FAR SOUTHERN CALIFORNIA SATURDAY WITH A WESTERLY FLOW ACROSS MUCH OF OUR CALIFORNIA AND SOUTHERN NEVADA ZONES. IN RESPONSE THE MODELS ARE INDICATING PRETTY DRY AND STABLE AIR OVER THOSE AREAS WITH THE MOISTURE AND INSTABILITY CONFINED MOSTLY TO MOHAVE COUNTY. THIS PATTERN IS PROGGED TO CONTINUE THROUGH MONDAY. THEREFORE THE MENTION OF THUNDERSTORMS SATURDAY THROUGH MONDAY IS GENERALLY LIMITED TO MOHAVE COUNTY. .LONG TERM...TUESDAY THROUGH FRIDAY...A DRYING TREND IS EXPECTED IN THE EXTENDED PERIOD WITH TEMPERATURE INCREASES DUE TO THE LOWER MOISTURE CONTENT. THE WAVE WE HAVE BEEN MENTIONING THE LAST FEW DAYS WILL STILL BE HAVING ITS LAST BIT OF INFLUENCE OVER THE EASTERN PORTION OF THE CWA WHERE MOISTURE IS STILL EXPECTED TO REMAIN. THE WAVE WILL FINALLY EJECT NORTHEAST AS THE WEST COAST TROUGH DIGS IN AND INCREASES THE SOUTHWEST FLOW. KEPT THE PREVIOUS TREND OF LOWERING POPS IN THE EAST AS MOISTURE DECREASES IN THE SOUTHWEST FLOW. AS IS THE CASE IN THIS SITUATIONS I DID NOT COMPLETELY REMOVE THE MENTION OF POPS BY DAY 7 FRIDAY AS IT TAKES A WHILE TO SCOUR OUT THE MOISTURE. && .AVIATION...FOR MCCARRAN...IT IS NOT OUT OF THE QUESTION TO SEE A THUNDERSTORM IN THE VALLEY THIS AFTERNOON AND EVENING. WILL NEED TO MONITOR WHATEVER FORMS ON THE MOUNTAINS SOUTH OF THE LAST VEGAS VALLEY AND ALONG THE I-15 CORRIDOR. CLOUD COVER WILL CONTINUE TO BE MOSTLY BROKEN BETWEEN 12-15K FEET THROUGH LATE TONIGHT. WINDS WILL BE QUITE VARIABLE IN SPEED FROM THE SOUTH TROUGH SOUTHEAST...UNLESS AN OUTFLOW BOUNDARY COMES THROUGH. AFTER SUNSET WINDS WILL SETTLE DOWN TO 6-9 KNOTS FROM THE SOUTHWEST. SATURDAY SHOULD SEE A REPEAT OF TODAYS PATTERN OF VARIABLE MID LEVEL CLOUDS AND VARIABLE WIND SPEEDS WITH AFTERNOON THUNDERSTORMS FORMING EAST-SOUTHWEST OF THE VALLEY AND OVER THE LOCAL MOUNTAINS. THE PEACH SPRINGS AND MORMON MESA CORRIDORS WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING AND AGAIN SATURDAY AFTERNOON AND EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE GREATEST THUNDERSTORM ACTIVITY WILL BE OVER MOHAVE AND LINCOLN COUNTIES THROUGH THIS EVENING AND AGAIN SATURDAY AFTERNOON AND EVENING. ISOLATED STORMS WILL OCCUR IN CLARK COUNTY AND SOUTHERN SAN BERNARDINO COUNTY. WIND WILL GENERALLY BE LIGHT AND FOLLOW LOCAL TERRAIN AND DIURNAL TRENDS. THUNDERSTORM OUTFLOWS WILL CREATE LOCALLY STRONG WINDS THROUGH THE EVENING. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:31 AM PDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 631 AM PDT FRI JUL 30 2010 AZZ001>003-036-CAZ524-526-527-NVZ015>022-310700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 631 AM PDT FRI JUL 30 2010 /631 AM MST FRI JUL 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN INCREASE IN MOISTURE WILL PROVIDE ADDITIONAL FUEL FOR THUNDERSTORMS TO DEVELOP...ESPECIALLY DURING THE AFTERNOON AND EVENING. THE AIR MASS IS MOST UNSTABLE OVER MOHAVE COUNTY ARIZONA AND THUNDERSTORMS WILL BE MORE PRONE TO PRODUCE HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING THERE. ALTHOUGH THUNDERSTORM COVERAGE DECREASES FROM THE COLORADO RIVER VALLEY WESTWARD...SOME STORMS COULD STILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST AND UNSTABLE AIR WILL REMAIN GENERALLY OVER THE SAME AREAS THROUGH THE WEEKEND PROVIDING ISOLATED TO SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING...ESPECIALLY OVER NORTHWEST ARIZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-525-NVZ014-310700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY- 631 AM PDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JA
In the hours before
Local storm report, Jul 30, 2:38 PM PDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PDT FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HEAVY RAIN 24 E KINGMAN 35.21N 113.61W
07/30/2010 M2.44 INCH MOHAVE AZ MESONET
MOHAVE COUNTY ALERT GAUGE AT WILLOW CREEK REPORTS 2.44
INCHES OF RAIN SINCE 135 PM.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:42 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Jul 31, 3:25 AM PDT | Flash Flood Watch | VEF | Mohave | 17 hr |
| Jul 31, 1:28 PM PDT | Areal Flood Advisory | VEF | Mohave | 44 min |
| Jul 31, 2:09 PM PDT | Areal Flood Advisory | VEF | Mohave | 60 min |
| Jul 31, 3:07 PM PDT | Flash Flood Warning | VEF | Mohave | 113 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.